MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was explanted from the patients left eye due to surgeon's preference.It was unknown if there was a delay in procedure, if an incision enlargement, sutures, or a vitrectomy were required or if medication was prescribed.Additional information was provided and clarified that the patients near and distance vision continued to be blurry.The patient was displeased with the vision and had been to the clinic for several follow ups; therefore, it was the surgeon¿s decision to explant the lens.The patient had light adjustable lens (lal) implanted as a replacement.And the patient is pleased with the outcome.No other information was provided.The patient had bilateral lens implantation.This report is to capture the patient's left eye.A separate report is being submitted to capture the patient's right eye.
 
Additional Manufacturer Narrative
Section a5: ethnicity: unknown/asked but not provided.Section b3: date of event: exact date unknown/not provided.Only provided as a month after lens was implanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 2/05/2026.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the lens was received in a plastic case inside a plastic bag.The lens was visually inspected revealing that the lens was cut in half with on haptic detached and coated in viscoelastic residue.The lens was cleaned and inspected, and no further issues were identified.No issues that could contribute to the complaint issues were observed.During the product evaluation it was confirmed that the physical characteristics of the lens matched a dib00 model lens.The complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23697809
Report Number3012236936-2025-000319
Device Sequence Number9123788
Product Code HQL
UDI-Device Identifier05050474731783
UDI-Public(01)05050474731783(17)261219
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight73 KG
Patient RaceWhite